I was told 10yrs ago (after years of thyroid testing) I had high antibodies in the thyroid. I was started on 25mg of levothyroxine then ended up on 125mg. After about 6 months I began to feel better in certain areas, not so sensitive to cold, constantly falling asleep, aches, Raynaud's etc.

Now I have a new doctor who is saying my thyroid results are ok in fact reduced my medication. So, now my symptoms are returning. They wont listen yet the scales show her my weight is increasing, I am falling asleep (although I'm under ME sessions they thinks it more the thyroid)

I'm banging my head against a brick wall. Any suggestions please

1 Reply

  • Change your doctor. Also email louise.warvill@thyroiduk.org.uk and ask for a copy of the Pulse Online article by Dr Toft (ex President of the BTA). Highlight question 6 and discuss with your GP the aim of thyroid hormone replacement which is to reduce the TSH to around 1 or below NOT to keep the TSH somewhere in the 'normal' range.

    You have discovered that doctors have little knowledge of how to help hypothyroid patients recover because they are under a misapprehension and it's their patients that suffer the consequences of undermedication. They are unaware that we can get other more serious diseases if not properly medicated. They are also apt to give other medications for the clinical symptoms that we still have rather than up the dose of hormones. We have to educate ourselves unfortunately. That's why this forum is good because some member will have had a very similar experience and found a way to get better.

You may also like...